MAUDE Adverse Event Report: NOVA BIOMEDICAL CORP NOVA MAX PLUS GLUCOSE TEST STRIPS

NOVA BIOMEDICAL CORP NOVA MAX PLUS GLUCOSE TEST STRIPS
Model Number 43437
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The caller reported "sometimes (the consumer's) readings may vary from 100-300's because he hasn't been on a strict diet".The caller stated she is attempting to put the consumer on a strict diet to control his reading better.There has not been a report of any adverse event as a result of the consumer administering the unknown amount of insulin based on the readings obtained.The customer complaint could not be replicated.Failure analysis of the returned meter found the meter to perform within test specifications.Use of retain test strips from a valid (not expired) qa lot performed without issue.All results were within the expected range.The customer had been using test strips from lot 1020215155 that had expired 06/30/2017.Customer did have another vial of test strips that were not expired.Root cause attributed to user error by use of expired glucose test strips.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use on the vial of test strips as instructed in the directions for use.Per label copy/package insert: high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strips.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control: checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling: keep nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Event or Problem Description
Mother of consumer called in to report high blood glucose levels.The consumer is on sliding scale for insulin dose.The caller did not follow the sliding scale, she treated the consumer based off what she "thought was right".
 
Additional Manufacturer Narrative
The customers complaint could not be replicated.Complaint not confirmed.Root cause attributed to user error by using expired nova max plus blood glucose test strips.The meter was returned for evaluation.The meter contained 199 results (out of possible 400).No failure was found with the returned blood glucose meter.The meter met all test specification.The investigation was performed using the complainants returned meter, qa retain test strips from lot 1020817102.The meter and test strips performed as intended.All results were within specification.Nova biomedical will continue to monitor as part of our post market surveillance program.

Brand Name
NOVA MAX PLUS GLUCOSE TEST STRIPS
Common Device Name
GLUCOSE TEST STRIPS
Manufacturer (Section D)
NOVA BIOMEDICAL CORP
200 prospect street
waltham MA 02454
MDR Report Key7805704
Report Number3004193489-2018-00006
Device Sequence Number17101245
Product Code CGA
UDI-Device Identifier10385480434376
UDI-Public10385480434376
Combination Product (Y/N)N
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model Number43437
Device Lot Number1020215155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1